Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 249, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 8, 2004, 4:24 AM CDT for Nance County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2004, 4:24 AM CDT (09:24 UTC)
- Expired
- Aug 8, 2004, 5:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Nance County, NE
The radar
The Grand Island radar (KUEX), 133 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 080924 SVRGID NEC125-081000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 423 AM CDT SUN AUG 8 2004 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NANCE COUNTY IN CENTRAL NEBRASKA * UNTIL 500 AM CDT * AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF BELGRADE...OR ABOUT 42 MILES NORTH OF GRAND ISLAND...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELGRADE AROUND 430 AM CDT... FULLERTON AROUND 445 AM CDT... HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED IN SPALDING IN GREELEY COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4164 9815 4154 9835 4129 9826 4134 9766 $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:15 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 8, 3:15 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 315 AM CDT SUN AUG 8 2004 .DISCUSSION...NO SIG CHANGES TO CURRENT FCST. RELATIVELY WEAK LOW PRESSURE CENTERS LOCATED IN CNTRL SD...N CNTRL NE...AND OVR THE NRN FRONT RANGE OF CO...WITH COLD FRONT DRAPED FROM SD LOW...BACK INTO NWRN NE AND INTO NERN CO. WARM FRONT EXTENDS FROM LOW IN SD E INTO MN. PRE-FRONTAL TROF FROM LOW IN SD...S THRU CNTRL NE AND INTO WRN KS. UPR LVLS HAVE TWO AREAS OF SHORTWAVE ENERGY...LEAD FROM ERN SD INTO NERN NE...WITH SPACE PICS SHOWING SECONDARY WAVE JUST PUSHING INTO THE DAKOTAS. SOME SW RIDGING GOING ON AHEAD OF ALL THIS INTO ERN KS AND MS. AS THOUGHT 24 HRS AGO...LEAD UPR WAVE AND TROF PROVIDED MEANS FOR CURRENT CONVECTION ACROSS SD AND INTO NRN NE TONIGHT WITH SRN PORTION OF ELEVATED STORMS THAT INITIATED OVER THE HIGHLANDS OF CO PUSHING SE AND WEAKENING QUICKLY AS STORMS TRY TO RIDE INTO UPR LVL WARMTH. NRN BRANCH HOWEVER CONTINUES TO CHUG ALONG TO THE SSE WITH ERN MOST SHORTWAVE...WHILE RENEWED CONVECTION IS BEGINNING AGAIN ACROSS WRN SD IN RESPONSE TO THE COLD FRONT AND MARGINALLY STRONGER UPR LVL WAVE. ALL IN ALL...VERY MUCH AS PLANNED. FOR TODAY...KEEPING CURRENT THINKING FOR THE MOST PART...WITH SOME EARLY AM TS/SHRA THRU NRN CWA...THEN A FEW MORE AND STRONGER STORMS INITIATING ALONG AND AHEAD OF COLD FRONT UNDER INFLUENCE OF SECOND SW. NEAR TERM MDLS CONTINUE TO WANT TO SPIN UP LOW ALONG FRONT INTO CNTRL KS LATER TODAY...AND CURRENT UPR FLOW PATTERN AND SFC PRESS DROPS WOULD SUPPORT THIS. BY EARLY AFTERNOON...PREFERRED AREA FOR LL CONVERGENCE AND TS INITIATION WOULD BE NEAR/ACROSS NERN CWA...MOVING S AND EXPANDING WWD THRU THE AFTERNOON INTO BETTER OVERALL INSTABILITY...WHERE LESS CLOUDS AND BETTER HEATING WILL BE FOUND. LOW TO MID 60 DPTS...SFC BASED CAPES NEAR 3000 AND ML CAPES APPROACHING 2000 WITH ENOUGH SUNSHINE COULD MEAN SOME SEVERE. SFC HEATING NEAR/AHEAD OF FRONT WILL MEAN MUCH TODAY...SO WILL HAVE TO CONTINUE TO MONITOR CWA FOR BEST POSSIBILITY OF SEVERE STORMS WHICH RIGHT NOW CONTINUES TO LOOK TO BE ACROSS THE SERN TO SRN PORTION OF THE FORECAST AREA BY MID/LATE AFTERNOON. BEYOND TODAY...NO SIG CHANGES TO REST OF FCST...AS COOL DOWN CONTINUES BEHIND FRONT THROUGH MID WEEK...WITH CHANCE FOR PRECIP ON TUE STILL HOLDING UNDER GOOD ISENTROPIC LIFT...ALTHOUGH RELATIVELY DRY LOWER LVLS SHOULD PRECLUDE MUCH IN THE WAY OF RAIN...AND ATMOSPHERE WILL TAKE SOME TIME TO SATURATE FROM TOP DOWN TO GET PRECIP AT SFC. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 10
Hazardous weather outlook, Aug 8, 4:15 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 415 AM CDT SUN AUG 8 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-091200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 415 AM CDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CONTINUE TO MOVE INTO THE OUTLOOK AREA... MAINLY NORTH OF HIGHWAY TWO THIS MORNING...MOVING SOUTHEAST AT AROUND 30 MPH. THE PRIMARY HAZARD WILL BE BRIEF GUSTY WINDS FROM 30 TO 35 MPH...SOME LARGE HAIL...AND FREQUENT LIGHTNING. WIDESPREAD SEVERE WEATHER HOWEVER IS NOT EXPECTED THIS MORNING. LATER TODAY...A COLD FRONT WILL PUSH INTO AND THROUGH SOUTH CENTRAL NEBRASKA...ACTING AS THE FOCUS FOR THUNDERSTORMS REDEVELOPMENT. THE ATMOSPHERE WILL BE MODERATELY UNSTABLE...ESPECIALLY SOUTH OF INTERSTATE 80 AND EAST OF HIGHWAY 281...IN SOUTH CENTRAL NEBRASKA AND ACROSS ALL OF NORTH CENTRAL KANSAS BY LATER THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE EXPECTED ALONG AND AHEAD OF THE FRONT BY 2 PM. THE PRIMARY HAZARDS WILL BE HAIL TO THE SIZE OF HALF DOLLARS...AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TUESDAY WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THESE STORMS HOWEVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY THROUGH THIS EVENING. 10
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:04 AM CDT | Severe Thunderstorm Warning | GID | Greeley | 26 min |
| Aug 8, 4:47 AM CDT | Severe Thunderstorm Warning | GID | Merrick | 43 min |
| Aug 8, 5:15 AM CDT | Severe Thunderstorm Warning | GID | Hamilton | 45 min |
| Aug 8, 5:51 AM CDT | Severe Thunderstorm Warning | GID | York | 24 min |
| Aug 8, 3:57 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.